Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 59, NWS Raleigh, NC

November 12, 20204 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Nov 12, 2020, 9:05 AM EST for 4 counties in North Carolina. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2020, 9:05 AM EST (14:05 UTC)
Expired
Nov 12, 2020, 3:51 PM EST
In force
7 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Anson County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 145 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 11:15 AM ESTFLASH FLOOD1 Sw Albemarle, NCHIGHWAY 52 CLOSED FROM HIGHWAY 24/27 TO THE NORTHEAST CONNECTOR DUE TO FLOODING.
Nov 12, 11:15 AM ESTFLASH FLOOD2 E Oakboro, NCROAD CLOSED DUE TO FLOODING AT HIGHWAY 138 AND HAZARD RD.
Nov 12, 11:15 AM ESTFLASH FLOODPlyler, NCROAD CLOSED DUE TO FLOODING AT NC HIGHWAY 73 AND HATLEY FARM RD.
Nov 12, 3:22 PM ESTFLASH FLOOD1 Wsw Covington, NCROAD IMPASSABLE DUE TO FLOODING AT NC-73 WEST OF ELLERBE.
Nov 12, 3:22 PM ESTFLASH FLOOD6 Ese Lilesville, NCPOWER PLANT RD IS CLOSED BETWEEN US 74 AND BLEWETT FALLS RD.
Nov 12, 3:41 PM ESTFLASH FLOOD4 Sse Ellerbe, NCBEAR BRANCH RD FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 130 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WGUS52 KRAH 121405
FFWRAH
NCC007-153-165-167-122000-
/O.NEW.KRAH.FF.W.0059.201112T1405Z-201112T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
905 AM EST Thu Nov 12 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Anson County in central North Carolina...
  Richmond County in central North Carolina...
  Scotland County in central North Carolina...
  Stanly County in central North Carolina...

* Until 300 PM EST.

* At 905 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Doppler radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Laurinburg, Albemarle, Rockingham, Wadesboro, Badin Lake, Hamlet, 
  Ansonville, Hoffman, Plyler, Polkton, Locust, Norwood, Badin, 
  Oakboro, Stanfield, Ellerbe, Dobbins Heights, Wagram, Richfield 
  and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3481 8031 3520 8028 3515 8044 3519 8051
      3550 8030 3550 8018 3546 8011 3539 8006
      3526 8009 3518 8005 3514 8008 3518 7986
      3515 7961 3511 7958 3507 7956 3506 7948
      3496 7936 3478 7933 3463 7945 3479 7968

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
4 follow-up statements
254 
WGUS72 KRAH 121640
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1140 AM EST Thu Nov 12 2020

NCC007-153-165-167-122000-
/O.CON.KRAH.FF.W.0059.000000T0000Z-201112T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Richmond NC-Scotland NC-Stanly NC-
1140 AM EST Thu Nov 12 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS 
AFTERNOON FOR ANSON, RICHMOND, SCOTLAND AND STANLY COUNTIES...

At 1140 AM EST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen since 11 am. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Laurinburg, Albemarle, Rockingham, Wadesboro, Badin Lake, Hamlet, 
  Ansonville, Hoffman, Plyler, Polkton, Locust, Norwood, Badin, 
  Oakboro, Stanfield, Ellerbe, Dobbins Heights, Wagram, Richfield 
  and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3481 8031 3520 8028 3515 8044 3519 8051
      3550 8030 3550 8018 3546 8011 3539 8006
      3526 8009 3518 8005 3514 8008 3518 7986
      3515 7961 3511 7958 3507 7956 3506 7948
      3496 7936 3478 7933 3463 7945 3479 7968

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
123 
WGUS72 KRAH 121811
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
111 PM EST Thu Nov 12 2020

NCC007-153-165-167-122000-
/O.CON.KRAH.FF.W.0059.000000T0000Z-201112T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Richmond NC-Scotland NC-Stanly NC-
111 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS 
AFTERNOON FOR ANSON, RICHMOND, SCOTLAND AND STANLY COUNTIES...

At 111 PM EST, Doppler radar indicated thunderstorms producing heavy 
rain are starting to taper off across Anson and Stanly Co's, but 
heavy rain remains in place to the east. Flash flooding is ongoing 
or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Laurinburg, Albemarle, Rockingham, Wadesboro, Badin Lake, Hamlet, 
  Ansonville, Hoffman, Plyler, Polkton, Locust, Norwood, Badin, 
  Oakboro, Stanfield, Ellerbe, Dobbins Heights, Wagram, Richfield 
  and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3481 8031 3520 8028 3515 8044 3519 8051
      3550 8030 3550 8018 3546 8011 3539 8006
      3526 8009 3518 8005 3514 8008 3518 7986
      3515 7961 3511 7958 3507 7956 3506 7948
      3496 7936 3478 7933 3463 7945 3479 7968

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
720 
WGUS52 KRAH 121933
FFWRAH
NCC007-153-165-167-122200-
/O.EXT.KRAH.FF.W.0059.000000T0000Z-201112T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
233 PM EST Thu Nov 12 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Anson County in central North Carolina...
  Richmond County in central North Carolina...
  Scotland County in central North Carolina...
  Stanly County in central North Carolina...

* Until 500 PM EST.

* At 233 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain are still making their way through central NC. Nearly 2 
  to 3 inches of rain have fallen since daybreak, with some areas 
  seeing over 4 inches of rain since late Wednesday night. This has 
  resulted in numerous reports of flash flooding and hazardous 
  conditions.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Doppler radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Laurinburg, Albemarle, Rockingham, Wadesboro, Badin Lake, Hamlet, 
  Ansonville, Hoffman, Plyler, Polkton, Locust, Norwood, Badin, 
  Oakboro, Stanfield, Ellerbe, Dobbins Heights, Wagram, Richfield 
  and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, country roads, farmland, and other low lying 
spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3481 8031 3520 8028 3515 8044 3519 8051
      3550 8030 3550 8018 3546 8011 3539 8006
      3526 8009 3518 8005 3514 8008 3518 7986
      3515 7961 3511 7958 3507 7956 3506 7948
      3496 7936 3478 7933 3463 7945 3479 7968

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
273 
WGUS72 KRAH 122051
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
351 PM EST Thu Nov 12 2020

NCC007-153-165-167-122101-
/O.CAN.KRAH.FF.W.0059.000000T0000Z-201112T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anson NC-Richmond NC-Scotland NC-Stanly NC-
351 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING IS CANCELLED FOR ANSON, RICHMOND, SCOTLAND 
AND STANLY COUNTIES...

The heavy rain has ended across the area. However, minor flooding 
and ponding of water on roads will persist for the next few hours. 
Drivers are urged to use extra caution and be alert for lingering 
flooding.  Please continue to heed remaining road closures.

LAT...LON 3481 8031 3520 8028 3515 8044 3519 8051
      3550 8030 3550 8018 3546 8011 3539 8006
      3526 8009 3518 8005 3514 8008 3518 7986
      3515 7961 3511 7958 3507 7956 3506 7948
      3496 7936 3478 7933 3463 7945 3479 7968

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 7:46 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 12, 7:46 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
746 AM EST Thu Nov 12 2020

.SYNOPSIS...
Tropical moisture will interact with a cold front that will settle
southeastward across central NC today. A secondary cold front will
follow and cross the region on Friday, with following clearing and
cooler conditions through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 745 AM Thursday...

A morning forecast update has been sent to account for a faster
frontal passage of the lead cold front, which has already progressed
to a VUJ to RDU to IXA arc as of 1245Z. Breezy nly to nely flow and
cooling through the 60s will take place behind it. It will also
continue to be the focus for along and anafrontal, flooding rain.

A shortwave trough over the mid MS Valley this morning is forecast
to pivot newd along the Appalachians today, where it will energize a
preceding shear axis and wrn bound of tropical moisture
characterized by record high precipitable water values between 1.75-
2.25" over the Southeast. An associated cold front aloft and
tropospheric-deep frontal zone will consequently strengthen and
spread east across cntl NC today, in the right entrance region of an
upr jet forecast to strengthen to between 175-200 kts across the St.
Lawrence River through 00Z Fri. Associated strong upr divergence and
UVVs are forecast to maximize squarely over cntl NC around 18Z, then
move ewd and offshore through 06Z Fri.

At the surface, a wavy, lead frontal zone was analyzed at 09Z from a
1012 mb low over ern VA swwd to just south of INT and HKY, to a 1010
mb low centered over the Upstate of SC. The trailing front extended
from there, near GSP, generally swd into Tropical Storm Eta. The
frontal segment from ern VA to wrn NC --and the nrn bound of
maritime Tropical air characterized by surface dewpoints in the upr
60s-lwr 70s and generally weak MLCAPE between 500-1000 J/kg-- will
continue to settle sewd across cntl NC today - through the Triangle
and to the US Highway 64 corridor around 16Z, then swd across the
Sandhills and srn Coastal Plain between 18-20Z. A closely-trailing
front was analyzed from New England swwd across ern PA and the VA/NC
Blue Ridge. This boundary and leading edge of markedly cooler and
drier air, characterized by surface temperatures and dewpoint
temperatures in the 40s-50s, will settle sewd into the nrn Piedmont
around 00Z, then swd across cntl NC overnight.

While scattered to numerous showers and isolated storms will continue
to bubble in the weakly unstable airmass over cntl NC this morning,
the focus for heavy rain will occur along and immediately behind the
aforementioned lead frontal zone as it settles sewd today. That
boundary will also focus a risk of storms capable of producing
strong to damaging wind gusts or an isolated tornado. There also
appears to be some potential for those storms to become briefly
elevated before dissipating, as they become undercut by the surface
front, with some tendency for splitting and left-movers on the
immediate cool side of the boundary, where backing and strengthening
mid-upr tropospheric flow resulting from the passing cold front
aloft will favor lengthening and counter-clockwise-curved
hodographs. A conditional risk of large hail would result should
large scale ascent and rotational influences compensate for weak
elevated buoyancy north of the front. Widespread, heavy rain will
then taper off from nw to se during the afternoon and evening, with
just lingering light rain overnight.

WPC QPF has generally been followed and forecast, which closely
resembles 00Z HREF mean values; and this would support an additional
2 to 5 inches of rain over cntl NC, with the highest values from the
srn Piedmont newd across the Sandhills and Coastal Plain. When
combined with the several inches that have already fallen from near
FAY newd to RWI, including over 6.5" storm total already at the
latter, isolated storm total amounts of 8-12" will be possible.

High temperatures in the upr 60s to mid 70s will occur prior to the
lead frontal passage today, with post-frontal temperatures generally
in the 60s. The passage of the trailing front tonight will cause
temperatures to cool more appreciably tonight, to lows mostly in the
50s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 350 AM Thursday...

Strong, quasi-zonal flow aloft will overspread the Carolinas this
period, between a strengthening subtropical ridge across the Gulf of
Mexico and FL and a shortwave trough that will pivot newd across the
lwr Great Lakes, Northeast, and Atlantic Canada.

At the surface, weak high pressure will ridge swd across the middle
Atlantic --in cold air damming fashion east of the Appalachians--
between the remnants of Eta well offshore the coast of the Carolinas
and a cold front that will approach from the northwest and cross
cntl NC Fri afternoon and evening. Continental Polar high pressure
will follow and build east across the middle Atlantic through Sat.

A subsidence inversion will have developed and provided deep dryness
and stability atop moisture trapped in the ow levels, in a lingering
cold air damming regime across cntl NC early Fri. Associated low
overcast and areas of light rain should erode/clear, as nwly flow
and associated cold air advection and downslope drying strengthen
and promote mixing by midday-early afternoon. So after a cloudy,
cool, and damp start with temperatures in the 50s throughout the
morning, clearing and warming will occur from west to east through
the afternoon. Afternoon/high temperatures are expected to range
from the lwr 70s over the srn Piedmont to mid-upr 60s across the ne
Piedmont and nrn Coastal Plain, the latter where low clouds will
linger longest. Clear and much cooler conditions will follow for Fri
night, with lows ranging from the upr 30s over the rural wrn
Piedmont to 40s elsewhere.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 250 AM Thursday...

Through Sunday night: A cold, transient surface high will move
through the northern mid-Atlantic/Northeast on Saturday, shifting
offshore but continuing to ridge westward into the area Saturday
night. Expect the weather to remain dry through Saturday night with
near normal highs and slightly above normal lows. For Sunday, an
upper level trough will deepen over the Plains Saturday night as a
surface low develops off the northern Rockies. The surface low will
move east into the Great Lakes by Sunday. An attendant cold front
will extend south through the MS Valley Sunday morning, surging
eastward through the Appalachians and mid-Atlantic Sunday eve/night
as the upper trough tilts negatively through the Great Lakes as it
lifts toward Canada. Will maintain a slight chance for showers
across the north. With the southerly flow ahead of the front on
Sunday, high temperatures are expected to be a category or two above
normal. Lows will depend on the timing of the front, but largely
expect them to be at least a category above normal in the NW and
potentially several in the SE.

Monday through Wednesday: Expect a largely dry, seasonable forecast
for early next week. Surface high pressure will slowly build east
through the Deep South as the upper level trough gradually shifts
east and over the Atlantic. Deep NW flow should result in
predominantly clear skies. Temperatures should be near normal on
Monday, decreasing to several degrees below normal for Tuesday and
Wednesday. Patchy frost will be possible, mainly in the northern
Piedmont, Monday through Wednesday mornings.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 650 AM Thursday...

Generally IFR-MVFR ceilings and showers will become increasingly
widespread as a cold front settles sewd across cntl NC today.
Showers may be accompanied by scattered storms, mainly at RDU; FAY;
and RWI along and for several hours behind the front, before the
widespread, steadiest rain then tapers off from northwest to
southeast during the afternoon and evening. Though the widespread,
heavy rain will end by late this afternoon and evening, widespread
LIFR-IFR conditions in continued moist, nely low level flow, and
also areas of light rain, will persist tonight and through the first
half of Friday.

Outlook: A secondary cold front will cross the region Friday
afternoon and evening, with associated clearing to VFR. While mainly
VFR conditions will then persist through early next week, a frontal
system will affect the region with a chance of MVFR ceilings and a
few showers Sunday into early Sunday night.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, Nov 12, 6:24 AM EST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
624 AM EST Thu Nov 12 2020

NCZ011-026>028-040>043-073>078-083>086-088-089-131200-
Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
624 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, isolated thunderstorms will be capable of producing
damaging wind gusts or an isolated tornado through early this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>010-021>025-038-039-131200-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Davidson-Randolph-
624 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 12, 7:31 AM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
731 AM EST Thu Nov 12 2020

NCZ025-039>042-074>077-083-084-121345-
Anson NC-Richmond NC-Johnston NC-Lee NC-Chatham NC-Durham NC-
Harnett NC-Randolph NC-Wake NC-Moore NC-Montgomery NC-
731 AM EST Thu Nov 12 2020

...HEAVY SHOWERS WILL AFFECT MOORE... EAST CENTRAL
ANSON...HARNETT...MONTGOMERY...NORTHERN RICHMOND... SOUTHERN
RANDOLPH...LEE...WAKE...NORTHWESTERN JOHNSTON...CHATHAM AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 845 AM EST...

At 729 AM EST, Doppler radar was tracking an area of showers along a
line extending from Ellerbe to near Southern Pines to near Fuquay
Varina. Movement was northeast at 30 mph.

Heavy rain and minor flooding will be possible with these storms.

Locations impacted include...
Raleigh, Durham, Cary, Sanford, Southern Pines, Pittsboro,
Lillington, Troy, Carthage and Siler City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3551 8007 3552 8007 3583 7907 3601 7856
      3601 7851 3598 7843 3594 7839 3593 7835
      3591 7835 3590 7833 3590 7831 3581 7825
      3542 7859 3499 7997 3536 8006 3537 8005
      3551 8010
TIME...MOT...LOC 1229Z 220DEG 26KT 3556 7872 3523 7938

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:28 PM ESTAreal Flood AdvisoryRAHEdgecombe, Halifax88 min
Nov 11, 8:00 PM ESTFlash Flood Warning Considerable damage threatRAHEdgecombe, Halifax3 hr
Nov 11, 8:44 PM ESTAreal Flood AdvisoryRAHCumberland, Hoke, Scotland3 hr
Nov 11, 9:13 PM ESTRiver Flood WarningRAHEdgecombe4 days
Nov 11, 10:01 PM ESTRiver Flood WarningRAHJohnston4 days
Nov 11, 10:03 PM ESTRiver Flood WarningRAHDavidson, Davie72 hr
Nov 11, 10:08 PM ESTAreal Flood AdvisoryRAHHarnett, Johnston, Wayne3 hr
Nov 11, 10:48 PM ESTAreal Flood AdvisoryRAHSampson, Wayne5 hr
Nov 11, 10:54 PM ESTAreal Flood WarningRAHEdgecombe, Halifax, Nash, Wilson5 hr
Nov 11, 11:46 PM ESTSpecial Weather StatementRAHHalifax59 min
Nov 12, 6:23 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Forsyth, Guilford, Randolph4 hr
Nov 12, 6:43 AM ESTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 2 more3 hr
Nov 12, 7:31 AM ESTSpecial Weather StatementRAHChatham, Harnett, Lee, Montgomery, Moore, Wake74 min
Nov 12, 7:34 AM ESTAreal Flood WarningRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson3 hr
Nov 12, 8:24 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Harnett, Lee, Montgomery and 4 more8 hr
Nov 12, 8:33 AM ESTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more8 hr
Nov 12, 9:28 AM ESTSpecial Weather StatementRAHHarnett, Johnston, Lee, Wake62 min
Nov 12, 9:56 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Forsyth, Guilford, Randolph6 hr
Nov 12, 10:36 AM ESTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson6 hr
Nov 12, 10:39 AM ESTSpecial Weather StatementRAHWayne66 min
Nov 12, 11:22 AM ESTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Sampson, Scotland53 min
Nov 12, 11:55 AM ESTRiver Flood WarningRAHJohnston3 days
Nov 12, 12:03 PM ESTRiver Flood WarningRAHAlamance42 hr
Nov 12, 12:37 PM ESTSpecial Weather StatementRAHBladen38 min
Nov 12, 1:08 PM ESTRiver Flood WarningRAHChatham53 hr
Nov 12, 2:30 PM ESTRiver Flood WarningRAHCumberland5 days
Nov 12, 3:07 PM ESTRiver Flood WarningRAHEdgecombe9 days
Nov 12, 3:12 PM ESTRiver Flood WarningRAHWayne9 days
Nov 12, 3:56 PM ESTAreal Flood WarningRAHAlamance, Davidson, Forsyth, Guilford, Randolph5 hr
Nov 12, 4:08 PM ESTAreal Flood WarningRAHAlamance, Chatham, Durham, Harnett, Lee, Montgomery and 4 more5 hr
Nov 12, 4:25 PM ESTAreal Flood WarningRAHEdgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more5 hr
Nov 12, 4:27 PM ESTAreal Flood WarningRAHCumberland, Hoke, Sampson5 hr
Nov 12, 4:44 PM ESTRiver Flood WarningRAHChatham, Lee65 hr
Nov 12, 6:00 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Scotland, Stanly3 hr
Nov 12, 6:22 PM ESTAreal Flood WarningRAHAnson, Richmond41 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.